Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jun 12, 2025, 10:28 PM EDT for Gwinnett County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2025, 10:28 PM EDT (02:28 UTC)
- Expired
- Jun 13, 2025, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WGUS52 KFFC 130228
FFWFFC
GAC135-130600-
/O.NEW.KFFC.FF.W.0012.250613T0228Z-250613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1028 PM EDT Thu Jun 12 2025
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Central Gwinnett County in north central Georgia...
* Until 200 AM EDT.
* At 1028 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar estimated rainfall totals between 2 and 3 inches
have lead to rapid rise in area creeks. Rapid flooding
of low lying areas is likely.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceville, Peachtree Corners, Duluth, Snellville, Suwanee,
Lilburn, Loganville, Norcross and Grayson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3407 8404 3401 8414 3394 8420 3389 8417
3386 8405 3385 8391 3390 8389 3400 8395
3406 8401
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 10:26 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 12, 10:26 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1026 PM EDT Thu Jun 12 2025 ...Evening Update... .UPDATE... Issued at 1019 PM EDT Thu Jun 12 2025 Forecast remains on track for this evening. Isolated thunderstorms are likely to continue across portions of east and south central Georgia for the next several hours. With loss of diurnal heating, expect coverage and intensity to continue to taper off. Patchy dense fog development is possible once again tonight, owing to abundant moisture throughout the column and in the wake of this afternoon/evening's storms. Under some semblance of insulating cloud cover for much of the area, expect relatively warm lows, dropping into the 60s to lower 70s. 96 && .SHORT TERM... (This afternoon through Friday) Issued at 245 PM EDT Thu Jun 12 2025 Vertically stacked southwest flow continues to push abundant moisture into the region with PWATS this morning of 1.87" and model guidance indicating values upwards of 2" through the next 5-days. The stalling cut off low over the western gulf the TX/LA coast will continue to provide broad and weak lift across the southeast. Combining the moisture, warm June temperatures, and lift means thunderstorms chances nearly every day, peaking in the afternoon each day. Storms will likely be scattered in nature, however most people will likely see at least a sprinkle. CAPE values each afternoon are likely to exceed 1000-1500 J/Kg. DCAPE values this morning were already over 400 J/Kg suggesting afternoon values each afternoon could easily exceed 900 J/Kg. This would allow storms to develop brief, but strong, gusty winds. Otherwise the main hazards will be frequent lightning and locally heavy rainfall. So whether your favorite outdoor activities are Georgia classics like floating down the river, participating in outdoor sports, or getting bit by mosquitos make sure to be weather aware. SM && .LONG TERM... (Saturday morning through next Wednesday) Issued at 245 PM EDT Thu Jun 12 2025 As the long term period begins on Saturday, a 500 mb trough will extend from the Midwest towards the Lower Mississippi River Valley, which will keep Georgia underneath southwesterly flow aloft as it slowly advances eastward. Continued advection of warm and moist air from the Gulf will keep dewpoints in the low to mid 70s and precipitable water values between 1.75 and 2 inches during the weekend and through the early parts of next week. Chances for showers and thunderstorms will be higher than normal each day given this ample moisture. Convective activity will be largely diurnally driven, with low PoPs through much of the mornings, increasing through the early afternoons, and peaking between 60-80% in the mid to late afternoon hours each day. The southern end of the shortwave advancing through the Tennessee Valley region on Sunday afternoon is expected to contribute to locally higher chances still across the far northern tier. While organized severe weather is not expected, a few storms each day could become strong and capable of producing frequent lightning and gusty winds. Furthermore, with high PWATs, these storms will be efficient rainfall producers, which could lead to isolated flooding concerns. Patchy fog will be possible during the overnight and early morning hours, particularly where soils are saturated from previous rainfall and cloud cover dissipates. Considering the chances for showers and thunderstorms each day and the associated cloud cover, high temperatures will run near normal for mid-June this weekend, in the 80s across the area. Low temperatures will closely reflect the dewpoints, and will run about 4-8 degrees above daily normals. Temperatures will begin to climb in the early portions of next week, particularly to the south of the Fall Line, where highs will rise into the low to mid 90s. These temperatures, combined with the aforementioned dewpoints, will contribute to maximum heat indices of 100-105 degrees in portions of central Georgia on Monday through Wednesday. King && .AVIATION... (00Z TAFS) Issued at 737 PM EDT Thu Jun 12 2025 Chance for lingering -TSRA impacts at ATL thru 02Z tonight. A pd of IFR cigs is likely between 10-15Z for northern TAF sites, and beyond that, primarily SCT-BKN low VFR to MVFR cigs exp thru the pd. Cannot rule out some low-VFR to MVFR vsbys in tandem, but confidence is relatively low. Best chances for -TSRA on Friday aftn will come between 18-24Z areawide, but may extend after sunset depending on where initiation occurs. Winds will likely go CALM/VRB overnight before picking back up out of the SSW at 4-7kts by 14-15Z. //ATL Confidence...00Z Update... Medium confidence ceiling progression. High confidence all other elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 69 84 / 30 70 70 70 Atlanta 74 89 70 85 / 30 60 50 60 Blairsville 62 81 64 79 / 20 70 60 70 Cartersville 70 86 69 86 / 20 50 50 60 Columbus 73 89 71 88 / 30 60 30 60 Gainesville 70 83 69 82 / 30 60 70 70 Macon 72 89 70 88 / 40 70 60 70 Rome 67 85 69 85 / 10 50 30 60 Peachtree City 71 86 69 87 / 20 60 40 60 Vidalia 72 90 71 89 / 40 70 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SM LONG TERM....King AVIATION...96
Hazardous weather outlook, Jun 12, 6:43 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 643 PM EDT Thu Jun 12 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 643 PM EDT Thu Jun 12 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Scattered thunderstorms expected across north and central Georgia this evening. Storms will be capable of producing frequent lightning and heavy rainfall. A few strong storms capable of producing gusty winds will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Daily numerous to widespread thunderstorms will continue across parts of north and central Georgia through the weekend into next week. Strong storms will be possible each day, but confidence in the timing or coverage of any severe storms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 12, 9:32 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 PM EDT Thu Jun 12 2025
GAZ023>025-035-130145-
Banks GA-Hall GA-Jackson GA-Barrow GA-
932 PM EDT Thu Jun 12 2025
...A strong thunderstorm will impact portions of central Barrow,
southwestern Banks, southeastern Hall and Jackson Counties through
945 PM EDT...
At 932 PM EDT, a strong thunderstorm was over Talmo, or 8 miles
southeast of Gainesville, moving north at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Winder, Jefferson, Braselton, Maysville, Arcade,
Nicholson, Hoschton, Bethlehem, Pendergrass, Gillsville, Talmo,
Candler, Peach State Speedway, Fort Yargo State Park, County Line,
Thompsons Mill, Chateau Elan, Russell, and Chestnut Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3433 8359 3411 8344 3396 8363 3392 8371
3408 8384 3412 8382 3410 8386 3412 8387
3439 8376
TIME...MOT...LOC 0132Z 183DEG 20KT 3422 8371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 12, 9:46 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Thu Jun 12 2025
GAZ015-016-023>025-130215-
Banks GA-Hall GA-Jackson GA-White GA-Lumpkin GA-
946 PM EDT Thu Jun 12 2025
...Strong thunderstorms will impact portions of southeastern Lumpkin,
Banks, southern White, Hall and northwestern Jackson Counties through
1015 PM EDT...
At 946 PM EDT, a line of strong thunderstorms was along a line
extending from near Gainesville to Gillsville to Apple Valley, and
moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Jefferson, Commerce, Cleveland, Homer, Lula, Maysville,
Clermont, Pendergrass, Gillsville, Talmo, Pinefield Crossroads, Mossy
Creek, Murrayville, Garland, Leaf, Hollingsworth, Qualatchee Lake,
and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3467 8365 3465 8366 3462 8364 3458 8364
3455 8362 3451 8367 3443 8361 3449 8354
3447 8342 3444 8339 3432 8339 3430 8337
3413 8362 3426 8380 3437 8398 3440 8397
3442 8398 3468 8379
TIME...MOT...LOC 0146Z 210DEG 22KT 3436 8383 3431 8364 3416 8352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 12, 9:48 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
948 PM EDT Thu Jun 12 2025
GAZ024-025-027-035>037-130215-
Madison GA-Banks GA-Jackson GA-Barrow GA-Clarke GA-Oconee GA-
948 PM EDT Thu Jun 12 2025
...Strong thunderstorms will impact portions of north central Oconee,
east central Barrow, southeastern Banks, northwestern Clarke, Jackson
and western Madison Counties through 1015 PM EDT...
At 948 PM EDT, a line of strong thunderstorms was along a line
extending from near Pendergrass to near Bogart to Bishop, and moving
north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jefferson, Commerce, Braselton, Statham, Arcade, Nicholson, Hoschton,
Bogart, Pendergrass, Ila, Talmo, Athens-Clarke County, Westgate Park,
James Holland Youth Sports Cmpx, Pocataligo, Bear Creek Reservoir,
Peach State Speedway, Beechwood Hills, Sandy Creek Recreation Area,
and Oconee Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3426 8334 3424 8334 3426 8330 3425 8327
3425 8324 3383 8344 3389 8349 3410 8376
3417 8377 3421 8373 3413 8362 3430 8337
TIME...MOT...LOC 0148Z 186DEG 19KT 3412 8371 3395 8349 3381 8346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 12, 10:05 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1005 PM EDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM Flash Flood Scotland 32.05N 82.82W
06/12/2025 Telfair GA Dept of Highways
Report from GA511 of flooding on SR 149 in
both directions at McLendon St, with the
left lane blocked.
&&Local storm report, Jun 12, 10:07 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1007 PM EDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM Flash Flood 2 S Scotland 32.02N 82.82W
06/12/2025 Telfair GA Dept of Highways
Flooding on SR 27 in both directions at
Heath Crossing Rd. All lanes closed.
&&Local storm report, Jun 12, 10:14 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1014 PM EDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM Flash Flood Scotland 32.05N 82.82W
06/12/2025 Telfair GA Emergency Mngr
Report from the Emergency Manager of water
in a home and a water evacuation on 1st St
in Scotland, GA.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:11 PM EDT | Special Weather Statement | FFC | Bleckley | 34 min |
| Jun 12, 8:14 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Jun 12, 8:16 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 29 min |
| Jun 12, 8:20 PM EDT | Special Weather Statement | FFC | Gwinnett, Newton, Walton | 25 min |
| Jun 12, 8:32 PM EDT | Flash Flood Warning | FFC | Telfair, Wheeler | 5 hr |
| Jun 12, 8:40 PM EDT | Special Weather Statement | FFC | Bleckley | 35 min |
| Jun 12, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Jackson, Walton | 33 min |
| Jun 12, 8:48 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Jun 12, 8:56 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 34 min |
| Jun 12, 9:05 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Hall, Jackson | 25 min |
| Jun 12, 9:13 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
| Jun 12, 9:19 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 26 min |
| Jun 12, 9:29 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jun 12, 9:32 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 13 min |
| Jun 12, 9:46 PM EDT | Special Weather Statement | FFC | Banks, Hall, White | 29 min |
| Jun 12, 9:48 PM EDT | Special Weather Statement | FFC | Jackson | 27 min |
| Jun 12, 10:21 PM EDT | River Flood Warning | FFC | Gwinnett | 12 hr |
| Jun 12, 10:25 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Jun 12, 10:31 PM EDT | Flash Flood Warning | FFC | Barrow | 3 hr |
| Jun 13, 4:41 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 34 min |
| Jun 13, 5:14 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| Jun 13, 5:42 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Jun 13, 6:35 PM EDT | Special Weather Statement | FFC | Twiggs | 25 min |
| Jun 13, 6:46 PM EDT | Special Weather Statement | FFC | Dade, Walker | 29 min |
| Jun 13, 7:01 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 29 min |
| Jun 13, 7:09 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
| Jun 13, 7:22 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jun 13, 7:31 PM EDT | Special Weather Statement | FFC | Hall | 29 min |
| Jun 13, 7:33 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Jun 13, 7:42 PM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Jun 13, 7:43 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Jun 13, 7:45 PM EDT | Special Weather Statement | FFC | Crawford | 30 min |
| Jun 13, 7:54 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Jun 13, 7:59 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 31 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.